Alert archive / Alabama / River Flood Warnings in 2020

River Flood Warning 7, NWS Birmingham, AL

January 1, 2020Sumter County, Alabama

NWS Birmingham, AL issued this river flood warning at Jan 1, 2020, 7:52 PM CST for Sumter County, Alabama. It took effect at Jan 3, 2020, 12:00 PM CST. It was in force for .

The area

The outline as issued.

The facts

Issued
Jan 1, 2020, 7:52 PM CST (01:52 UTC)
In effect from
Jan 3, 2020, 12:00 PM CST
Expired
Jan 3, 2020, 9:53 AM CST
In force
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Flood severity
Minor

County Sumter County, AL

The radar

The Birmingham radar (KBMX), 148 km from the middle of the area, began a volume at 01:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Sucarnoochee River at Livingston (LVNA1).

Action stage
18 ft
Minor stage
18 ft
Moderate stage
25 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02467500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

898 
WGUS44 KBMX 020152
FLWBMX


BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning 
National Weather Service Birmingham AL 
752 PM CST Wed Jan 1 2020

...The National Weather Service in Birmingham AL has issued a Flood 
Warning for the following rivers in Alabama... 

  Sucarnoochee River At Livingston Affecting Sumter County.

.Heavy rainfall is expected over the next 24 to 48 hours and a flood warning is now in effect. 
River levels are based on forecasted rainfall totals and river levels may change depending on 
actual rainfall amounts...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Thursday morning...or sooner if 
conditions warrant.

&&

ALC119-021352-
/O.NEW.KBMX.FL.W.0007.200104T1200Z-200107T0600Z/
/LVNA1.1.ER.200104T1200Z.200105T1200Z.200106T1800Z.NO/
752 PM CST Wed Jan 1 2020

The National Weather Service in Birmingham AL has issued a 

* Flood Warning for 
  the Sucarnoochee River At Livingston.
* from Saturday morning to late Monday night...or until the warning 
  is cancelled.
* At  7:30 PM Wednesday The stage Was 4.7 feet. 
* Flood stage is 18.0 feet. 
* Minor flooding is forecast. 
* Forecast...rise above flood stage by Saturday morning and continue 
  to rise to near 19.9 feet by Sunday morning. The river will fall 
  below flood stage by early Monday afternoon.
* Impact...At 21.0 feet...Overflow of low-lying acricultural lands 
  increases.  Cattle and farm equipment should be moved to higher 
  ground.

&&

LAT...LON 3263 8819 3250 8812 3244 8805 3242 8808
          3247 8820 3261 8823         

$$
4 follow-up statements
632 
WGUS84 KBMX 021440
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
Flood Statement 
National Weather Service Birmingham AL
840 AM CST Thu Jan 2 2020


...The flood warning continues for the Sucarnoochee River At 
Livingston...

.Heavy rainfall of two to three inches is forecast over the 
Sucarnoochee River basin during the next 48 hours...and a flood 
warning remains in effect at Livingston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Friday morning...or sooner if 
conditions warrant.

&&

ALC119-030239-
/O.EXT.KBMX.FL.W.0007.200104T1800Z-200106T1900Z/
/LVNA1.1.ER.200104T1800Z.200105T1200Z.200106T0700Z.NO/
840 AM CST Thu Jan 2 2020

The Flood Warning continues for
  The Sucarnoochee River At Livingston.
* from Saturday afternoon to Monday afternoon...or until the Warning 
  is cancelled.
* AT 8:30 AM Thursday the stage was 4.6 feet. 
* Minor flooding is forecast.
* Flood stage is 18 feet. 
* Forecast...Rise above flood stage by early Saturday afternoon and 
  continue to rise to near 19 feet by Sunday morning. The river 
  will fall below flood stage by early Monday morning.
* Impact...At 18 feet...Flooding of farm lands around Livinsgton 
  occurs. 

&&

LAT...LON 3263 8819 3250 8812 3244 8805 3242 8808
          3247 8820 3261 8823         

$$
146 
WGUS84 KBMX 022211
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
Flood Statement 
National Weather Service Birmingham AL
410 PM CST Thu Jan 2 2020


...The flood warning continues for the Sucarnoochee River At 
Livingston...

.Heavy rainfall over the past 24 hours is producing rises along the
Sucarnoochee River basin...and a flood warning remains in effect at 
Livingston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Friday morning...or sooner if 
conditions warrant.

&&

ALC119-031010-
/O.EXT.KBMX.FL.W.0007.200103T0900Z-200106T1424Z/
/LVNA1.1.ER.200103T0900Z.200105T0600Z.200106T0224Z.NO/
410 PM CST Thu Jan 2 2020

The Flood Warning continues for
  The Sucarnoochee River At Livingston.
* from late tonight to Monday morning...or until the Warning is 
  cancelled.
* AT  3:30 PM Thursday the stage was 15.0 feet. 
* Minor flooding is forecast.
* Flood stage is 18.0 feet. 
* Forecast...Rise above flood stage by early tomorrow  and continue 
  to rise to near 19.1 feet by early Sunday morning. The river will 
  fall below flood stage by Sunday evening.
* Impact...At 18.0 feet...Flooding of farm lands around Livinsgton 
  occurs. 

&&

LAT...LON 3263 8819 3250 8812 3244 8805 3242 8808
          3247 8820 3261 8823         

$$
575 
WGUS84 KBMX 030724
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
Flood Statement 
National Weather Service Birmingham AL
124 AM CST Fri Jan 3 2020


...The flood warning continues for the Sucarnoochee River At 
Livingston...

.Heavy rainfall over the past 24 hours is producing rises along the
Sucarnoochee River basin...and a flood warning remains in effect at 
Livingston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas. Turn Around...Don't Drown. 

Another statement will be issued by Friday morning...or sooner if 
conditions warrant.

&&

ALC119-031923-
/O.EXT.KBMX.FL.W.0007.200103T1800Z-200104T1200Z/
/LVNA1.1.ER.200103T1800Z.200103T1800Z.200104T0000Z.NO/
124 AM CST Fri Jan 3 2020

The Flood Warning continues for
  The Sucarnoochee River At Livingston.
* from this afternoon to Saturday morning...or until the Warning is 
  cancelled.
* AT 12:30 AM Friday the stage was 15.9 feet. 
* Flood stage is 18.0 feet. 
* Forecast...The river is expected to rise to near flood stage this 
  afternoon and fall back below flood stage early Sunday morning.
* Impact...At 18.0 feet...Flooding of farm lands around Livinsgton 
  occurs. 

&&

LAT...LON 3263 8819 3250 8812 3244 8805 3242 8808
          3247 8820 3261 8823         

$$
455 
WGUS84 KBMX 031553
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
Flood Statement 
National Weather Service Birmingham AL
953 AM CST Fri Jan 3 2020


...The flood warning is cancelled for the Sucarnoochee River At 
Livingston...

.Rises following Thursday's heavy rainfall have not been as great 
as earlier forecasted...and the Flood Warning at Livingston is no 
longer in effect. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Another statement will be issued by Saturday morning...or sooner if 
conditions warrant.

&&

ALC119-031623-
/O.CAN.KBMX.FL.W.0007.000000T0000Z-200104T1200Z/
/LVNA1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
953 AM CST Fri Jan 3 2020

The Flood Warning is cancelled for
  The Sucarnoochee River At Livingston.
* AT  9:30 AM Friday the stage was 16 feet. 
* Flood stage is 18 feet. 
* Forecast...The river will crest below flood stage at 17.1 feet 
  tomorrow evening and then begin to fall.
* Impact...At 18 feet...Flooding of farm lands around Livinsgton 
  occurs. 

&&

LAT...LON 3263 8819 3250 8812 3244 8805 3242 8808
          3247 8820 3261 8823         

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Jan 1, 5:53 PM CST, 1 hour 59 minutes earlier.

Area forecast discussion, Jan 1, 5:53 PM CST, 1 hour 59 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
553 PM CST Wed Jan 1 2020

.UPDATE...
For 00Z Aviation.

&&

.SHORT TERM...
/Updated at 0239 PM CST Wed Jan 01 2020/
Through Tonight.

Another 6-12 hours (depending on which side of the state you
reside) of dry conditions, before widespread rainfall impacts the
area through at least part of Saturday. High clouds will continue
to stream across the area, thickening with time and lowering by
early Thursday morning. As surface high pressure slides eastward
across northern Florida tonight, low level southerly flow will
increase and begin advecting moisture northward. Expect light rain
to begin overspreading western portions of Central Alabama before
sunrise Thursday. Temperatures will remain relatively mild
overnight, with lows in the 40s.

14

.LONG TERM...
/Updated at 0320 AM CST Wed Jan 01 2020/

Thursday through Tuesday.

Central Alabama will be located in the cold sector of developing
storm system on Thursday morning with a warm front approaching
from the south. This setup will be favorable for isentropic lift
and widespread rain to the northwest of Interstate 85. As an
upper-level trough matures over Texas and Mexico, a wave of low
pressure and attendant strong low-level jet will develop and move
northeastward from Louisiana into Alabama. This will bring the
warm front northward Thursday afternoon and evening, with an
effective slow-moving cold front expected near or just northwest
of I-59. The front will provide a focus for an extended period of
moderate to perhaps locally heavy rainfall Thursday afternoon into
Thursday night. Lighter rainfall may continue into Friday as
well. Rainfall rates are not expected to be particularly high, but
amounts of 2 to 4 inches appear possible along and northwest of
I-59, where a Flood Watch has been issued. Unless forecast
rainfall amounts increase, any flooding will probably remain
somewhat isolated and be more of the areal type instead of flash
flooding. Rivers may also experience rises over the weekend.

With the upper-level trough still hanging back to our west, rain
should into Friday particularly southeast of I-59. Strong height
falls are expected Friday night into Saturday as another shortwave
dives southward into the base of the trough, bringing breezy and
colder conditions to our area. Depending on the track of the
incoming shortwave, steep-low level lapse rates could result in
light rain showers across our northern half. Temperatures should
be rather cold just above the surface, and a mix of rain and snow
cannot be totally ruled out across our far northern counties.

High pressure and dry conditions will move into the area for Sunday
and Monday, and our next weather system may arrive on Tuesday.

87/Grantham

&&

.AVIATION...
00Z TAF Discussion.

/VFR conditions this evening yield to reduced categories on
Thursday as the next weather maker arrives/

At 23:50Z/5:50PM, satellite & observations showed mid-high level
clouds passing through the region. As the next storm system
arrives, expect lowering ceilings by early Thursday morning,
alongside advancing rain that'll knock visibility down as well.
IFR conditions are expected through the day, but closer to an MVFR
average for MGM-TOI. Winds will increase on Thursday (from the
~southeast) with a few gusts. Guidance still suggests low-level
wind shear, which is included for all terminals.

89^GSatterwhite

&&

.FIRE WEATHER...

Dry conditions continue through this evening with light winds
becoming southeasterly. Light rain will overspread the area from
west to east beginning late tonight, with cigs lowering to less
than 2000kft Thursday morning. Widespread rainfall, with a low
chance of embedded thunderstorms, will continue through Friday.
After another chance of light rain Saturday, dry conditions are
expected Sunday and Monday. There are no fire weather concerns.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     42  55  54  62  43 /  40  90 100  90  60
Anniston    43  59  56  66  46 /  40  90  90  90  60
Birmingham  46  62  58  64  43 /  50  90 100  90  60
Tuscaloosa  47  64  59  64  44 /  70 100 100  90  50
Calera      46  64  58  64  44 /  40  90 100  90  60
Auburn      45  62  60  67  48 /  20  50  90 100  60
Montgomery  47  70  62  68  47 /  30  50  90  90  60
Troy        47  71  63  70  49 /  20  50  90  90  60

&&

.BMX WATCHES/WARNINGS/ADVISORIES/...
Flood Watch from Thursday afternoon through Friday afternoon for
the following counties: Blount...Cherokee...Etowah...Fayette...
Greene...Jefferson...Lamar...Marion...Pickens...St. Clair...
Sumter...Tuscaloosa...Walker...Winston.

&&
Hazardous weather outlook, Jan 1, 1:45 PM CST, 6 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
145 PM CST Wed Jan 1 2020

ALZ011>015-017>050-022245-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
145 PM CST Wed Jan 1 2020

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

An extended period of moderate to perhaps locally heavy rainfall is
expected Thursday afternoon through Friday afternoon along and
northwest of Interstate 59. Rainfall amounts around 2 to 4 inches
could result in flooding of low-lying and poor-drainage areas.

The Black Warrior River and Tombigbee River are expected to reach
minor flood stage from Friday to at least early next week. A shorter
period of minor flooding is possible along the Locust Fork River.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management may be needed
Thursday afternoon through Friday afternoon.

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 2, 1:48 PM CSTAreal Flood AdvisoryBMXBibb, Greene, Hale, Jefferson, Pickens, Shelby and 2 more3 hr
Jan 2, 4:38 PM CSTAreal Flood AdvisoryBMXFayette, Lamar, Walker3 hr

Nearby

River Flood Warnings in Alabama, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.